Severe deterioration of psoriasis due to an insulinoma.

Hdl Handle:
http://hdl.handle.net/10147/254479
Title:
Severe deterioration of psoriasis due to an insulinoma.
Authors:
Field, S; Kelly, G; Tobin, A-M; Barragry, J M; Conlon, K C; Kirby, B
Affiliation:
Department of Dermatology, The Adelaide and Meath Hospital Incorporating the National Children's Hospital, Dublin, Ireland. sineadfield@hotmail.com
Citation:
Severe deterioration of psoriasis due to an insulinoma. 2008, 33 (2):145-7 Clin. Exp. Dermatol.
Publisher:
Clinical and experimental dermatology
Journal:
Clinical and experimental dermatology
Issue Date:
Mar-2008
URI:
http://hdl.handle.net/10147/254479
DOI:
10.1111/j.1365-2230.2007.02578.x
PubMed ID:
18076690
Abstract:
We report a case of a 56-year-old woman who presented with a severe exacerbation of psoriasis with concurrent hypoglycaemic episodes. Methotrexate 17.5 mg weekly was required to control her psoriasis. Investigation of her hypoglycaemia showed raised levels of insulin, C-peptide and proinsulin. Radiological investigation showed a tumour at the tail of the pancreas and the diagnosis was insulinoma. A spleen-preserving distal pancreatectomy was performed and the hypoglycaemic symptoms resolved. Immediately following the pancreatectomy, methotrexate was stopped and the patient's psoriasis went into remission. During a 2-year follow-up, she has required only minimal topical treatment for her skin.
Item Type:
Article
Language:
en
MeSH:
Female; Humans; Hypoglycemia; Insulinoma; Middle Aged; Pancreatectomy; Pancreatic Hormones; Psoriasis; Treatment Outcome
ISSN:
0307-6938

Full metadata record

DC FieldValue Language
dc.contributor.authorField, Sen_GB
dc.contributor.authorKelly, Gen_GB
dc.contributor.authorTobin, A-Men_GB
dc.contributor.authorBarragry, J Men_GB
dc.contributor.authorConlon, K Cen_GB
dc.contributor.authorKirby, Ben_GB
dc.date.accessioned2012-12-04T15:34:21Z-
dc.date.available2012-12-04T15:34:21Z-
dc.date.issued2008-03-
dc.identifier.citationSevere deterioration of psoriasis due to an insulinoma. 2008, 33 (2):145-7 Clin. Exp. Dermatol.en_GB
dc.identifier.issn0307-6938-
dc.identifier.pmid18076690-
dc.identifier.doi10.1111/j.1365-2230.2007.02578.x-
dc.identifier.urihttp://hdl.handle.net/10147/254479-
dc.description.abstractWe report a case of a 56-year-old woman who presented with a severe exacerbation of psoriasis with concurrent hypoglycaemic episodes. Methotrexate 17.5 mg weekly was required to control her psoriasis. Investigation of her hypoglycaemia showed raised levels of insulin, C-peptide and proinsulin. Radiological investigation showed a tumour at the tail of the pancreas and the diagnosis was insulinoma. A spleen-preserving distal pancreatectomy was performed and the hypoglycaemic symptoms resolved. Immediately following the pancreatectomy, methotrexate was stopped and the patient's psoriasis went into remission. During a 2-year follow-up, she has required only minimal topical treatment for her skin.en_GB
dc.language.isoenen
dc.publisherClinical and experimental dermatologyen_GB
dc.rightsArchived with thanks to Clinical and experimental dermatologyen_GB
dc.subject.meshFemale-
dc.subject.meshHumans-
dc.subject.meshHypoglycemia-
dc.subject.meshInsulinoma-
dc.subject.meshMiddle Aged-
dc.subject.meshPancreatectomy-
dc.subject.meshPancreatic Hormones-
dc.subject.meshPsoriasis-
dc.subject.meshTreatment Outcome-
dc.titleSevere deterioration of psoriasis due to an insulinoma.en_GB
dc.typeArticleen
dc.contributor.departmentDepartment of Dermatology, The Adelaide and Meath Hospital Incorporating the National Children's Hospital, Dublin, Ireland. sineadfield@hotmail.comen_GB
dc.identifier.journalClinical and experimental dermatologyen_GB
dc.description.provinceLeinsteren

Related articles on PubMed

All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.